Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 39, NWS Albany, NY

July 18, 2016Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 18, 2016, 1:43 PM EDT for Bennington County, Windham County, Vermont. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 1:43 PM EDT (17:43 UTC)
Expired
Jul 18, 2016, 2:45 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 127 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:05 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

150 
WUUS51 KALY 181743
SVRALY
VTC003-025-181845-
/O.NEW.KALY.SV.W.0039.160718T1743Z-160718T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 245 PM EDT

* AT 143 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  STAMFORD...OR NEAR BENNINGTON...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WILMINGTON AROUND 155 PM EDT. 
  BRATTLEBORO AND NEWFANE AROUND 210 PM EDT. 
  HINSDALE AND PUTNEY AROUND 215 PM EDT. 
  CHESTERFIELD AND WESTMINSTER AROUND 220 PM EDT. 
  WESTMORELAND AROUND 225 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SOMERSET...MEDBURYVILLE...DUMMERSTON CENTER...NORTH
WESTMINSTER...PERU TOWN
CENTER...WOODFORD...RAWSONVILLE...HALIFAX...WEST DOVER AND
WILLIAMSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4308 7244 4305 7247 4300 7244 4297 7247
      4295 7253 4292 7252 4288 7255 4281 7254
      4278 7251 4277 7252 4277 7249 4273 7246
      4274 7281 4274 7315 4297 7323 4327 7286
      4322 7269 4323 7243 4315 7246 4312 7243
TIME...MOT...LOC 1743Z 252DEG 48KT 4283 7307 

HAIL...<.75IN
WIND...60MPH
 
$$

SND/OKEEFE
1 follow-up statement
161 
WWUS51 KALY 181845
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT MON JUL 18 2016

VTC003-025-181855-
/O.EXP.KALY.SV.W.0039.000000T0000Z-160718T1845Z/
BENNINGTON VT-WINDHAM VT-
245 PM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENNINGTON AND
WINDHAM COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WESTERN MASSACHUSETTS...AND SOUTHERN VERMONT.

LAT...LON 4308 7244 4305 7247 4300 7244 4297 7247
      4295 7253 4292 7252 4288 7255 4281 7254
      4278 7251 4277 7252 4277 7249 4273 7246
      4274 7281 4274 7315 4297 7323 4327 7286
      4322 7269 4323 7243 4315 7246 4312 7243
TIME...MOT...LOC 1844Z 252DEG 48KT 4283 7307 

$$

SND/OKEEFE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 12:46 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 18, 12:46 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Albany NY
1246 PM EDT MON JUL 18 2016

.SYNOPSIS...
Some strong to severe thunderstorms are possible today ahead of a
cold front. Cooler and less humid conditions are expected
Tuesday...which will last into the mid week with high pressure in
control.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...Severe Thunderstorm Watch in effect for the entire region until
8 PM...

1230 PM Mesoscale discussion...convection rapidly developing
across upstate New York as daytime heating (even through the
opaque cirrus) and the approach of the speed max as seen in the
H2O vapor loop are resulting in fast moving cells. SBCAPES per
LAPS/SPC are in excess of 1000 J/KG and likely to climb further
(POU was at 91 degrees with a dewpoint of 66 as of Noon). So main
update was to reflect the watch up to 00Z and a refresh on hourly
values.

As of 1053 Am...Current radar loop shows Albany Forecast area is
echo free. We continue to watch storms in western New York which
will move east and impact our area mainly this afternoon. Still
looks like an active severe weather day. Quite an impressive upper
level jet max of 110 knots on BUF 12Z sounding. ALY forecast are
will come under right entrance region of this jet max later today.
Also, some isolated cells will likely develop ahead of the main
cluster of storms to our west over mid Hudson Valley and western
MA/CT as atmosphere heats up from sunshine. Minor adjustments to
Clouds/POPs/WX based on current weather and latest HRRR run.

Previous...
There is a severe weather potential today...as the forecast area
becomes increasingly more warm...humid...and unstable. Sfc dewpts
should increase well into the 60's in the warm sector with the
deep 0-6 km bulk shear increasing to 35-45+ kts north of the I-90
corridor in the late morning into the early pm...and then
expanding south across southern NY including the mid-Hudson Valley
and NW CT. The NAM and GFS are a bit out of sync on how much
cooling occurs aloft in terms of the mid-level lapse rates. The
GFS has good/favorable lapse rates in the 700-500 hpa and 850-500
hPa layers of 6.5-7+C/km...while the NAM is more in the 6-6.5C/km
range which will make a difference in the mode and strength of
convection /for example what happened THU of last week/. The
SBCAPEs are generally in the 1000-2000 J/kg with slightly higher
pockets today. The better chance of any discrete supercells looks
to be in the mid afternoon where more heating might occur and when
the deep shear start to increase to 35-40 kts there. The shear
aligns quickly in the 850-500 hPa layer favoring linear clusters
with damaging winds the main threat. If more instability is
realized...then some hail is possible. The low- level jet is not
overly impressive...though with any line or perhaps QLCS
segments...an isolated weak spin-up tornado is possible. The
bottom line is bowing segments...and damaging winds of 50 kts or
greater is likely the main threat with hail the size of quarters
or greater the secondary threat if taller updrafts are realized.

The other complicating factor is that the convection may fire very
quickly north and west of the Capital Region and the I-90
corridor. The HRRR and the NCEP 4-km WRF-NMM for SPC composite
reflectivity runs have the showers and thunderstorms firing
quickly north and west of the Capital District between 15Z-17Z /11
am-1 pm/. The cluster of convection quickly moves over the rest
of the fcst area between 17Z-20Z /1-4 pm/. Another line may form
ahead of the cold front for the mid to late afternoon ahead of the
main cold front...if the atmosphere can destabilize again. It does
look like a strong line could impact the Capital
Region...Berkshires...and eastern Catskills south if the NCEP WRF
is right.

Overall...mentioned some storms maybe severe in the grids which
is in agreement with the latest SPC Day 1 Slight Risk. Localized
heavy rainfall is possible with any convection as PWATS rise to
1.25-1.75 inches...but the storms should be moving along pretty
well due to the stronger mid and upper level flow aloft.

Highs will range from the mid 80s to near 90F in the major river
Valleys...and mid 70s to lower 80s over the higher terrain.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Tonight...the cold front will still be making steady progress
across central and eastern NY in the late afternoon into the early
evening. Scattered showers and thunderstorms will still be
possible and we included that some may be severe wording in the
forecast grids until 8 pm. The right entrance region of a strong
upper level jet streak will be moving over southern NY and
southwest New England by 00Z/TUE. The guidance really shrivels the
showers and thunderstorm activity towards midnight...as drier air
filters in. The winds will shift to the west to northwest at 5 to
15 mph...as the strong low level cold advection moves in. Lows
will be in the mid to upper 50s outside the Capital District...mid
Hudson Valley...southern Taconics...and NW CT where 60-65F
readings are likely.

Tuesday...In the broad cyclonic flow aloft...the upper level
trough axis will need to clear the fcst area. Some instability
cumulus will be possible with the cold pool passing north of the
region. The best chance of an isolated showers will be near the
Lake George Region...and southern VT. Highs will be in the mid 70s
to lower 80s in the valley areas...and mid 60s to lower 70s over
the mountains. Humidity levels will be much more comfortable with
dewpts falling into the 40s to lower 50s.

Tue night...High pressure builds in from the eastern Great Lakes
Region over NY and New England with clear skies...and light to
calm winds. An ideal radiational cooling night with lows falling
into 50s with some mid and upper 40s over the Adirondacks...and
Catskills.

Wed-Wed night...The fair and dry weather continues with the sfc
anticyclone in control during the day...and the mid level heights
start to increase at night...as the high drifts south and east of
the region. Temps will be seasonable for late July with pleasant
humidity levels continuing.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Heat and humid build as we head into the weekend with oppressive
conditions expected to develop. At this time, the hottest day is
expected to be Saturday.

Guidance is in general agreement the CONUS should be dominated by
ridging centered over the Southern Plains for the latter part of the
week with the ridge weakening and shifting westward toward California
over the weekend. Across the Northeast short wave troughs will move
across the region. There are some differences with the timing of the
individual pieces of energy though which is typical for this time frame.

The heat is expected to expand eastward with 850 mb temperatures
climbing through the teens and reaching into the low 20s through the
period. Here is the range of forecast highs across the forecast area
each day: Thursday upper 70s to upper 80s; Friday lower 80s to lower
90s; Saturday lower 80s to mid 90s and Sunday upper 70s to lower 90s.

In addition to the heat, humidity levels will also climb. Initially
dew points are expected to start out at comfortable levels Thursday
morning mainly in the 50s. However, values are expected to rise into
mid to upper 60s for the weekend.

The combination of the heat and humidity will lead to extremely
dangerous heat conditions. Heat indices are forecast to be in the
mid/upper 90s with around 100 possible in the mid Hudson Valley
Saturday based on the current forecast. Have included mention in our
Hazardous Weather Outlook. The nights will be very muggy.

As for chances for showers and thunderstorms have them in the forecast
for mainly Friday through Sunday. There will be a break in the convection
between short wave trough and based on the latest guidance expect this
to occur Saturday in the morning.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Showers and thunderstorms will overspread the area this afternoon
between 18Z and 00Z. Ceilings and visibilities may drop to MVFR
and possibly IFR in showers and thunderstorms this afternoon and
early evening. A cold front will move through the region around
midnight. After the front passes ceilings and visibilities will be
VFR. Have included fog for Pittsfield after 1AM.

Winds will be out of the south/southwest 10 to 15 knots with gusts
to 25kts across the area. Expect higher gusts in thunderstorms.
After the cold front moves through, winds will be out of the
northwest 5 to 10 knots and diminishing.

Outlook...

Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Saturday: Low Operational Impact. Slight Chance of SHRA...TSRA.
&&

&&

.FIRE WEATHER...
A warm front will move north of the region this morning...as a
cold front will approach from the eastern Great Lakes Region for
the afternoon into this evening. Scattered thunderstorms will be
possible today ahead of the cold front. Cooler and less humid
conditions will return Tuesday...and will last into the mid week
with high pressure in control.

The RH values will lower to 45 to 60 percent this afternoon...and
then increase to 85 to 100 percent tonight...before dropping off
to 30 to 45 percent Tuesday afternoon.

The winds will be from the south to southwest at 10 to 20 mph with
some gusts around 30 mph...and then will shift to the west to
northwest at 5 to 15 mph tonight. The winds will be north to
northwest at 5 to 10 mph on Tuesday.

Most locations will receive a quarter to half an inch of rainfall
from the showers and thunderstorms today...with some locally
higher amounts.

&&

.HYDROLOGY...
No widespread hydro problems are expected on the main stem rivers
the next 5 days ending Friday.

Shower and thunderstorms are expected today as cold front
approaches from the Great Lakes region and pre-frontal trough
develops along with the approach of a short wave. In addition,
elevated precipitable water values are still forecasted in the
1.25-1.75 inch range, so the storms will be capable of very heavy
downpours. Some minor urban flooding of poor drainage and low
lying areas would be possible. Areas of the Catskills and mid
Hudson Valley, that have received a benefit of recent rainfall,
would be the most susceptible area at this time. Overall...basin
average rainfall amounts will be in the quarter to three quarters
of an inch range.

Fair weather is then expected Tuesday until late in week. Our
next chances for some showers and thunderstorms will come on
Friday and head into the weekend.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...SND/Wasula
NEAR TERM...SND/BGM
SHORT TERM...Wasula
LONG TERM...IAA
AVIATION...VTK
FIRE WEATHER...Wasula
HYDROLOGY...BGM/Wasula

www.weather.gov/albany
Hazardous weather outlook, Jul 18, 12:13 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1213 PM EDT MON JUL 18 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1213 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES MAY REACH ADVISORY LEVELS ON FRIDAY AND SATURDAY
ESPECIALLY IN THE HUDSON RIVER VALLEY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. WEATHER SPOTTERS
ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 12:09 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1209 PM EDT MON JUL 18 2016

NYZ033-038-039-082-181645-
NORTHERN FULTON-SOUTHERN FULTON-SOUTHERN HERKIMER-HAMILTON-
1209 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HERKIMER...SOUTH
CENTRAL HAMILTON AND FULTON COUNTIES...

AT 1208 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
STRATFORD...OR 11 MILES NORTHEAST OF LITTLE FALLS...MOVING EAST AT
50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...DOLGEVILLE...BROADALBIN...NORTHVILLE...
MAYFIELD...STRATFORD...CAROGA LAKE...NORTHAMPTON BEACH PUBLIC
CAMPGROUND...CRANBERRY CREEK...CAROGA LAKE PUBLIC CAMPGROUND...
OPPENHEIM...BERKSHIRE...BLEECKER...HOPE...ARIETTA...BENSON...SMITHS
CORNERS...FICAL CORNERS AND FAIRCHILDS CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4332 7415 4301 7410 4306 7479 4330 7481
TIME...MOT...LOC 1608Z 266DEG 43KT 4316 7468

SND/O'KEEFE
Special weather statement, Jul 18, 12:37 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1237 PM EDT MON JUL 18 2016

NYZ033-039-041-050-082-083-181700-
NORTHERN FULTON-NORTHERN SARATOGA-SOUTHEAST WARREN-SOUTHERN
FULTON-SOUTHERN SARATOGA-HAMILTON-
1237 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...
SARATOGA...EASTERN FULTON AND SOUTHEASTERN WARREN COUNTIES...

AT 1237 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NORTHAMPTON
BEACH PUBLIC CAMPGROUND...OR 13 MILES NORTHEAST OF GLOVERSVILLE...
MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLENS FALLS...HUDSON FALLS...MILTON...
BALLSTON SPA...FORT EDWARD...CORINTH...BROADALBIN...HAGAMAN...
EDINBURG...NORTHVILLE...GALWAY...GLENS FALLS NORTH...
LAKE LUZERNE CAMPGROUND...DAY CENTER...LAKE LUZERNE-HADLEY...
LAKE LUZERNE-HADLE...NORTHAMPTON BEACH PUBLIC CAMPGROUND...
ROCK CITY FALLS AND CRANBERRY CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 10-9.
 INTERSTATE 87 NEAR MILE MARKER 13...AND BETWEEN MILE MARKERS 14  AND
16.

LAT...LON 4338 7431 4339 7416 4337 7416 4340 7388
      4341 7384 4342 7364 4341 7362 4330 7359
      4324 7360 4322 7358 4313 7359 4310 7357
      4304 7359 4298 7410 4298 7417
TIME...MOT...LOC 1637Z 251DEG 49KT 4314 7411

SND/OKEEFE
Local storm report, Jul 18, 1:01 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     TSTM WND DMG     WESTERLO                42.52N  74.05W
07/18/2016                   ALBANY             NY   911 CALL CENTER

            TREE DOWN AT INTERSECTION OF ROUTE 402 AND ROUTE 405.

&&

EVENT NUMBER ALY1601976

11
Local storm report, Jul 18, 1:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
124 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     HUDSON FALLS            43.30N  73.58W
07/18/2016                   WASHINGTON         NY   TRAINED SPOTTER

            POWERLINES DOWN 1/2 MILE WEST OF ROUTE 4 ON ROUTE 32.

&&

EVENT NUMBER ALY1601977

11
Local storm report, Jul 18, 1:34 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
134 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     QUEENSBURY              43.36N  73.67W
07/18/2016                   WARREN             NY   TRAINED SPOTTER

            POWERLINES AND LARGE TREE LIMBS DOWN ON RICHARDS ST
            NEAR CEDAR DAM.

&&

EVENT NUMBER ALY1601978

11
Special weather statement, Jul 18, 1:39 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EDT MON JUL 18 2016

MAZ001-VTZ013-014-181815-
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
139 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BERKSHIRE...
SOUTHERN BENNINGTON AND SOUTHWESTERN WINDHAM COUNTIES...

AT 138 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STAMFORD...OR
NEAR BENNINGTON...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...NORTH ADAMS...TOWNSHEND...MONROE...WILMINGTON...
STAMFORD...READSBORO...NEWFANE...WHITINGHAM...DOVER...MARLBORO...
HALIFAX...WOODFORD...JACKSONVILLE...SEARSBURG...GREYLOCK...
MEDBURYVILLE...SOUTH NEWFANE...GOOSE CITY AND WEST DOVER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4277 7270 4274 7289 4274 7302 4272 7302
      4269 7317 4286 7325 4306 7264 4301 7262
TIME...MOT...LOC 1738Z 251DEG 38KT 4280 7312

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:30 PM EDTSevere Thunderstorm WarningALYBennington45 min
Jul 18, 1:39 PM EDTSpecial Weather StatementALYWindham36 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.